Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 15, 2005, 2:49 PM CST for Arkansas County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 2:49 PM CST (20:49 UTC)
- Expired
- Nov 15, 2005, 3:30 PM CST
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 152049
TORLZK
ARC001-152130-
/O.NEW.KLZK.TO.W.0019.051115T2049Z-051115T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 330 PM CST
* AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
NORTHWEST OF GILLETT...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE DE WITT...GILLETT AND ST. CHARLES.
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3423 9151 3416 9146 3410 9143 3419 9108
3432 9104 3435 9110 3439 9115
$$
442 follow-up statements
000
WWUS54 KLZK 152105
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE NOV 15 2005
ARC001-152130-
/O.CON.KLZK.TO.W.0019.000000T0000Z-051115T2130Z/
ARKANSAS AR-
303 PM CST TUE NOV 15 2005
...A TORNADO WARNING CONTINUES UNTIL 330 PM CST FOR EAST CENTRAL
ARKANSAS COUNTY...
AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR LAGRUE SPRINGS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE ETHEL...WEBER AND PARTS OF THE
WHITE RIVER NATIONAL WILDLIFE REFUGE.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3428 9128 3419 9122 3419 9108 3432 9104
3436 9111
$$
44000
WWUS54 KLZK 152130
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST TUE NOV 15 2005
ARC001-152138-
/O.EXP.KLZK.TO.W.0019.000000T0000Z-051115T2130Z/
ARKANSAS AR-
330 PM CST TUE NOV 15 2005
...THE TORNADO WARNING FOR EAST CENTRAL ARKANSAS COUNTY EXPIRES AT
330 PM CST...
THE STORM THAT PROMPTED THE WARNING HAS MOVED AWAY FROM ARKANSAS
COUNTY.
LAT...LON 3428 9128 3419 9122 3419 9108 3432 9104
3436 9111
$$
55What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 15, 4:30 AM CST, 10 hours 19 minutes earlier.
Area forecast discussion, Nov 15, 4:30 AM CST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CST TUE NOV 15 2005 ...MAJOR SEVERE WEATHER OUTBREAK POSSIBLE TODAY... ...VERY WINDY CONDITIONS TODAY AND EARLY TONIGHT... ...SHARPLY COLDER TEMPERATURES TONIGHT... .SHORT TERM...TODAY THROUGH FRIDAY BIG CHANGE IN THE WEATHER FOR ARKANSAS TODAY. WARM FRONT HAS MOVED JUST NORTH OF THE STATE EARLY THIS MORNING. STRONG SOUTHERLY WINDS ARE BLOWING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. A FEW SHOWERS AND THUNDERSTORMS WERE LEFT OVER THE EXTREME NORTHERN SECTIONS BEFORE DAWN. A VIGOROUS CANADIAN COLD FRONT WILL SWEEP ACROSS THE STATE TODAY AND BRING SOME OF THE COLDEST AIR SO FAR SEASON INTO THE AREA. CONDITIONS WILL BECOME MOIST AND VERY UNSTABLE AS THE MORNING PROGRESSES AND THE FRONT APPROACHES. WIDESPREAD SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY WITH A MAJOR SEVERE WEATHER OUTBREAK POSSIBLE...INCLUDING SOME TORNADOES. WITH STRONG WINDS BOTH AHEAD AND BEHIND THE FRONT...HAVE ISSUED A WIND ADVISORY FOR ALL SECTIONS FOR TODAY. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT WITH READINGS FALLING FROM THE 60S TO THE 40S OVER THE NORTHERN SECTIONS DURING THE DAY. RAINFALL SHOULD END FROM THE NORTHWEST EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN. TEMPERATURES SHOULD FALL TO FREEZING OR BELOW OVER ABOUT THE NORTHERN HALF OF THE FORECAST AREA TONIGHT. A CHILLY DAY WILL BE ON TAP FOR WEDNESDAY WITH READINGS ONLY IN THE 40S AND 50S. TEMPERATURES SHOULD BE AT FREEZING OR BELOW FOR ALL PARTS OF THE FORECAST AREA WEDNESDAY NIGHT. COOL AND DRY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY UPPER PATTERN WILL FEATURE A BIG RIDGE IN THE WEST AND MEAN TROF IN THE EAST WITH SEVERAL SHORT WAVES IN NORTHWEST FLOW SWINGING THROUGH THE AREA BETWEEN THESE SYSTEMS. EACH SHORT WAVE WILL HAVE A LITTLE MOISTURE WITH IT BUT THE GULF NEVER OPENS UP SO DO NOT EXPECT MUCH MORE THAN AN INCREASE IN CLOUDS WITH THE SHORT WAVES AND NO MENTIONABLE CHANCE OF RAIN. EACH SHORT WAVE WILL BRING A REINFORCING COLD FRONT THROUGH THE AREA SO THIS SHOULD KEEP TEMPS RATHER CONSISTENT THROUGH THE PERIOD. MINS SHOULD BE MOSTLY IN THE 30S AND MAXES IN THE 50S TO LOWER 60S. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 71 35 52 30 / 80 20 0 0 HARRISON AR 63 29 45 22 / 80 10 0 0 HOT SPRINGS AR 72 35 52 29 / 80 20 0 0 PINE BLUFF AR 75 36 53 30 / 80 30 10 0 MOUNTAIN HOME AR 63 30 45 23 / 80 10 0 0 MONTICELLO AR 79 38 54 31 / 80 40 10 0 SEARCY AR 69 34 50 28 / 80 20 0 0 MOUNT IDA AR 71 35 52 29 / 80 10 0 0 RUSSELLVILLE AR 68 33 50 27 / 80 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM TUESDAY FOR ARZ003-ARZ004-ARZ005-ARZ006- ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-ARZ023- ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038- ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047- ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, Nov 15, 1:00 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CST TUE NOV 15 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 100 PM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SERIOUS SEVERE WEATHER IS EXPECTED IN EASTERN ARKANSAS THIS AFTERNOON WITH THE POSSIBILITY OF WIDESPREAD DAMAGING WIND AND SIGNIFICANT TORNADOES. AT 1 PM...A STRONG COLD FRONT EXTENDED FROM NEAR ASH FLAT TO HOT SPRINGS AND TEXARKANA. THE FRONT WILL CONTINUE MARCHING THROUGH THE EASTERN HALF OF THE STATE THIS AFTERNOON. AHEAD OF THE FRONT...THERE IS VERY STRONG WIND SHEAR...OR WINDS CHANGING DIRECTION WITH HEIGHT. THIS STRONG WIND SHEAR...IN COMBINATION WITH WARM MOIST AIR OVER EASTERN ARKANSAS... WILL SET THE STAGE FOR SEVERE WEATHER OVER EASTERN ARKANSAS THIS AFTERNOON. MAIN CONCERNS ARE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE SEVERE WEATHER CONCERNS WILL DECREASE LATE THIS AFTERNOON...AFTER THE COLD FRONT EXITS THE STATE. BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM. GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE DECREASING TOWARDS MORNING. TEMPERATURES WILL COOL BEHIND THE FRONT TONIGHT...AND WITH STRONG WINDS...WILL COMBINE FOR WIND CHILL VALUES IN THE 30S IN THE NORTHWEST AND 40S IN OTHER AREAS. TEMPERATURES WILL CONTINUE FALLING TONIGHT. MUCH OF NORTHWESTERN ARKANSAS WILL HAVE TEMPERATURES AT OR BELOW FREEZING BY DAYBREAK WEDNESDAY AND MOST OTHER AREAS WILL HAVE LOWS IN THE 30S. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL SETTLE INTO ARKANSAS BY LATE WEDNESDAY INTO WEDNESDAY NIGHT. THE ENTIRE AREA IS EXPECTED TO HAVE A FREEZE WEDNESDAY NIGHT AND MANY AREAS WILL HAVE A HARD FREEZE. THIS ALONG WITH LITTLE OR NO WIND WILL RESULT IN KILLING FROST IN ALL AREAS. FROST IS LIKELY FOR THURSDAY NIGHT AS WELL. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY IN EASTERN ARKANSAS THIS AFTERNOON. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 58
In the hours before
Local storm report, Nov 15, 2:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG PINE BLUFF 34.21N 92.02W
11/15/2005 JEFFERSON AR TRAINED SPOTTER
POSSIBLE TORNADO REPORTED...WITH TREES DOWN IN TOWN...AND
PENNY SIZED HAIL.
&&
58Local storm report, Nov 15, 2:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL REDFIELD 34.44N 92.18W
11/15/2005 0.75 INCH JEFFERSON AR LAW ENFORCEMENT
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:33 PM CST | Severe Thunderstorm Warning | LZK | Newton | 42 min |
| Nov 14, 10:04 PM CST | Severe Thunderstorm Warning | LZK | Marion, Searcy | 41 min |
| Nov 14, 10:43 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 32 min |
| Nov 15, 3:21 AM CST | Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Nov 15, 10:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 40 min |
| Nov 15, 10:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 45 min |
| Nov 15, 11:33 AM CST | Severe Thunderstorm Warning | LZK | Fulton | 57 min |
| Nov 15, 11:55 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 65 min |
| Nov 15, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence, Stone | 37 min |
| Nov 15, 12:17 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, Saline | 43 min |
| Nov 15, 12:24 PM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 51 min |
| Nov 15, 12:31 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 29 min |
| Nov 15, 12:34 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 41 min |
| Nov 15, 1:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 44 min |
| Nov 15, 1:03 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 27 min |
| Nov 15, 1:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 39 min |
| Nov 15, 1:29 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 61 min |
| Nov 15, 1:45 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 45 min |
| Nov 15, 1:46 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 44 min |
| Nov 15, 2:12 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Nov 15, 2:20 PM CST | Tornado Warning | LZK | Jefferson | 25 min |
| Nov 15, 2:44 PM CST | Severe Thunderstorm Warning | LZK | Drew | 46 min |
| Nov 15, 2:46 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 29 min |
| Nov 15, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Desha | 23 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.